MAUDE Adverse Event Report: ALLERGAN (IRVINE) XEN 45 GTS; IMPLANT, EYE VALVE

ALLERGAN (IRVINE) XEN 45 GTS; IMPLANT, EYE VALVE
Catalog Number 5507-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyphema (1911); Intraocular Pressure Increased (1937); Fibrosis (3167); Intraocular Pressure Decreased (4468)
Date of Event 07/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Article citation: giansanti f, quaranta g, serino f, vicini g, franco f (2023) comparison of clinical outcomes between xen gel stent and preserflo microshunt: a monocentric experience.J clin exp ophthalmol.14:953 further information regarding event, product, or patient details has been requested.No additional information is available at this time.The event is a physiological complication and analysis of the device generally does not assist abbvie in determining a probable cause for this event.The event is a known potential adverse event addressed in the product labeling.
 
Event or Problem Description
The article "comparison of clinical outcomes between xen gel stent and preserflo microshunt: a monocentric experience" noted 31 eyes were implanted with a xen 45 gel stent and experienced adverse events including 2 eyes experienced early hypotony that was self resolving; 1 eye experienced hyphemia that was self resolving; and 12 eyes experienced filtering bleb fibrosis.Of these 12, 11 eyes required needling with 5-fluorouracil, 3 eyes required bleb revision surgery with mmc 0.02%, and 4 eyes required a further glaucoma surgery consisting of either a trabeculectomy or implantation of another glaucoma valve.

Brand Name
XEN 45 GTS
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
ALLERGAN (IRVINE)
2525 dupont drive
irvine CA 92612
Manufacturer (Section G)
ALLERGAN (IRVINE)
2525 dupont drive
irvine CA 92612
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
8479366324
MDR Report Key24971984
Report Number3011299751-2026-00054
Device Sequence Number17388121
Product Code KYF
UDI-Device Identifier10888628032439
UDI-Public(01)10888628032439
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K161457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5507-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale